Alert archive / Wyoming / High Wind Warnings in 2007

High Wind Warning 11, NWS Cheyenne, WY

October 17, 2007

NWS Cheyenne, WY issued this high wind warning at Oct 17, 2007, 2:39 PM MDT. It took effect at Oct 18, 2007, 3:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2007, 2:39 PM MDT (20:39 UTC)
In effect from
Oct 18, 2007, 3:00 AM MDT
Expired
Oct 18, 2007, 10:55 AM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 172039
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
239 PM MDT WED OCT 17 2007

...A HIGH WIND WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR PORTIONS OF THE WYOMING PLAINS AND THE
WESTERN NEBRASKA PANHANDLE...

...A HIGH WINDS WARNING IS IN EFFECT FOR PLATTE COUNTY WYOMING...

.DEEPENING LOW PRESSURE ACROSS THE CENTRAL PLAINS WILL COMBINE
WITH BUILDING HIGH PRESSURE OVER THE GREAT BASIN TO PRODUCE A
STRONG PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING AND THE NEBRASKA
PANHANDLE WEDNESDAY NIGHT THROUGH THURSDAY. THIS IS EXPECTED TO
PRODUCE VERY WINDY CONDITIONS ACROSS THE AREA.

WYZ067-181200-
/O.NEW.KCYS.HW.W.0011.071018T0900Z-071018T2200Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
239 PM MDT WED OCT 17 2007

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 4 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 4 PM MDT THURSDAY FOR
PLATTE COUNTY.

WEST TO NORTHWEST WINDS WILL GRADUALLY INCREASE OVERNIGHT AND
EVENTUALLY BECOME SUSTAINED AT 35 TO 40 MPH WITH GUSTS TO 65 MPH
BY MORNING. THESE CROSSWINDS WILL HAVE A DANGEROUS IMPACT FOR
TRAVELERS ALONG INTERSTATE 25...ESPECIALLY FROM WHEATLAND
SOUTHWARD.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING.

$$

WYZ068>070-181200-
/O.EXB.KCYS.HW.A.0009.071018T0900Z-071018T2200Z/
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...TORRINGTON...CHEYENNE...PINE BLUFFS
239 PM MDT WED OCT 17 2007

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON. 

WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
BE POSSIBLE ACROSS MUCH OF SOUTHEAST WYOMING EAST OF THE LARAMIE
RANGE FROM EARLY THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NEZ001>003-019>021-054-055-181200-
/O.CON.KCYS.HW.A.0009.071018T1200Z-071018T2200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
239 PM MDT WED OCT 17 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
BE POSSIBLE ACROSS MUCH OF THE NEBRASKA PANHANDLE FROM EARLY
THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

SOWKO
3 follow-up statements
000 
WWUS75 KCYS 180332
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
932 PM MDT WED OCT 17 2007

...WINDS WILL STRENGTHEN ACROSS SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE LATE TONIGHT THROUGH THURSDAY AFTERNOON...

.DEEPENING LOW PRESSURE ACROSS THE CENTRAL PLAINS WILL COMBINE
WITH BUILDING HIGH PRESSURE OVER THE GREAT BASIN TO PRODUCE A
STRONG PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE LATE TONIGHT THROUGH THURSDAY AFTERNOON. THIS
IS EXPECTED TO PRODUCE WINDY CONDITIONS ACROSS THE AREA.

WYZ068>070-180445-
/O.CAN.KCYS.HW.A.0009.071018T0900Z-071018T2200Z/
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...TORRINGTON...CHEYENNE...PINE BLUFFS
932 PM MDT WED OCT 17 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

WINDS ARE EXPECTED TO REMAIN JUST BELOW HIGH WIND WARNING
CRITERIA... THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED.
HOWEVER...NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH
CAN STILL BE EXPECTED ACROSS SOUTHEAST WYOMING LATE TONIGHT
THROUGH THURSDAY AFTERNOON.

$$

WYZ067-181200-
/O.CON.KCYS.HW.W.0011.071018T0900Z-071018T2200Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
932 PM MDT WED OCT 17 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 4 PM MDT
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 4 PM MDT
THURSDAY. 

WEST TO NORTHWEST WINDS WILL GRADUALLY INCREASE OVERNIGHT AND
EVENTUALLY BECOME SUSTAINED AT 35 TO 40 MPH WITH GUSTS TO 65 MPH
BY MORNING. THESE CROSSWINDS WILL HAVE A DANGEROUS IMPACT FOR
TRAVELERS ALONG INTERSTATE 25...ESPECIALLY IN THE VICINITY OF
BORDEAUX.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
DRIVING.

$$

NEZ001>003-019>021-054-055-181200-
/O.UPG.KCYS.HW.A.0009.071018T1200Z-071018T2200Z/
/O.NEW.KCYS.WI.Y.0013.071018T1200Z-071018T2200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
932 PM MDT WED OCT 17 2007

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM MDT THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH
ARE EXPECTED ACROSS MUCH OF THE WESTERN NEBRASKA PANHANDLE LATE
TONIGHT THROUGH THURSDAY AFTERNOON.

MOTORISTS TRAVELLING IN HIGH PROFILE VEHICLES ALONG INTERSTATE 80
SHOULD BE PREPARED FOR DANGEROUS CROSSWINDS LATE TONIGHT THROUGH
THURSDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF GREATER THAN 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

HAHN
000 
WWUS75 KCYS 181021
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
421 AM MDT THU OCT 18 2007

...STRONG WINDS WILL BE OVER SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE TODAY THROUGH FRIDAY...

.A STORM SYSTEM MOVING SLOWLY EAST ACROSS THE CENTRAL PLAINS
WILL PRODUCE STRONG NORTHWEST WINDS OVER MUCH OF THE REGION
THROUGH MID AFTERNOON. THE WINDS WILL WEAKEN AFTER THAT TIME
AS THE STORM SYSTEM MOVES FURTHER EAST.  ANOTHER PERIOD OF
STRONG WINDS WILL BEGIN BY LATE THIS EVENING AND CONTINUE 
THROUGH FRIDAY MORNING OVER AND NEAR THE SOUTHEAST WYOMING 
MOUNTAINS.  

WYZ067-181830-
/O.NEW.KCYS.HW.A.0010.071019T0300Z-071019T1800Z/
/O.CON.KCYS.HW.W.0011.000000T0000Z-071018T2200Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
421 AM MDT THU OCT 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT
THIS AFTERNOON. 

WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH
GUSTS TO 60 MPH THROUGH MID AFTERNOON. THESE STRONG WINDS WILL
HAVE A DANGEROUS IMPACT FOR TRAVELERS ALONG INTERSTATE 25...
ESPECIALLY IN THE VICINITY OF BORDEAUX.

THE WINDS WILL INCREASE ONCE AGAIN BY LATE EVENING OVER MAINLY
THE SOUTHERN PART OF PLATE COUNTY.  SUSTAINED WINDS OF 30 TO 40
MPH AND GUSTS TO 60 MPH ARE POSSIBLE FROM LATE THIS EVENING
THROUGH FRIDAY MORNING BETWEEN WHEATLAND AND CHUGWATER. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
DRIVING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NEZ001>003-019>021-054-055-181830-
/O.CON.KCYS.WI.Y.0013.071018T1200Z-071018T2200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
421 AM MDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE
EXPECTED ACROSS MUCH OF THE WESTERN NEBRASKA PANHANDLE THROUGH 4
PM.

MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES ALONG INTERSTATE
80 SHOULD BE PREPARED FOR DANGEROUS CROSSWINDS THROUGH THURSDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF GREATER THAN 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WYZ062-064-066-069-181830-
/O.NEW.KCYS.HW.A.0010.071019T0300Z-071019T1800Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...CHEYENNE
421 AM MDT THU OCT 18 2007

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING. 

AFTER A WINDY DAY TODAY...WEST OR NORTHWEST WINDS WILL BE 
SUSTAINED AT 30 TO 40 MPH BY LATE THIS EVENING THROUGH FRIDAY
MORNING GENERALLY OVER AND NEAR THE MOUNTAINS.  WIND GUSTS WILL
BE AS HIGH AS 60 MPH IN THE LOWER ELEVATIONS AND 70 MPH OVER
THE LARAMIE RANGE.  

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WEILAND
000 
WWUS75 KCYS 181655
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT THU OCT 18 2007

...STRONG WINDS WILL BE OVER SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE TODAY THROUGH FRIDAY...

.A STORM SYSTEM MOVING SLOWLY EAST ACROSS THE CENTRAL PLAINS WILL
PRODUCE STRONG NORTHWEST WINDS OVER MUCH OF THE REGION THROUGH
THIS AFTERNOON. THE WINDS WILL WEAKEN AFTER THAT TIME AS THE STORM
SYSTEM MOVES FURTHER EAST. ANOTHER PERIOD OF STRONG WINDS WILL
BEGIN BY LATE THIS EVENING AND CONTINUE THROUGH FRIDAY MORNING
OVER AND NEAR THE SOUTHEAST WYOMING MOUNTAINS.

WYZ067-190100-
/O.CAN.KCYS.HW.W.0011.000000T0000Z-071018T2200Z/
/O.CON.KCYS.HW.A.0010.071019T0300Z-071019T1800Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
1055 AM MDT THU OCT 18 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH FRIDAY MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT
THIS EVENING THROUGH FRIDAY MORNING. 

YOU CAN EXPECT NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH
TODAY. 

THE WINDS WILL INCREASE ONCE AGAIN BY LATE EVENING OVER THE SOUTHERN
PART OF PLATTE COUNTY. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS
TO 60 MPH ARE POSSIBLE FROM LATE THIS EVENING THROUGH FRIDAY MORNING
BETWEEN WHEATLAND AND CHUGWATER.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NEZ001>003-019>021-054-055-190000-
/O.UPG.KCYS.WI.Y.0013.000000T0000Z-071018T2200Z/
/O.NEW.KCYS.HW.W.0012.071018T1655Z-071019T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1055 AM MDT THU OCT 18 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

YOU CAN EXPECT NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH
THROUGH THIS AFTERNOON. WINDS WILL BEGIN DIMINISHING IN THE LATE
AFTERNOON AND EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ062-064-066-069-190100-
/O.CON.KCYS.HW.A.0010.071019T0300Z-071019T1800Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...CHEYENNE
1055 AM MDT THU OCT 18 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH FRIDAY MORNING. 

AFTER A WINDY DAY TODAY...WEST OR NORTHWEST WINDS WILL BE
SUSTAINED AT 30 TO 40 MPH BY LATE THIS EVENING THROUGH FRIDAY
MORNING GENERALLY OVER AND NEAR THE MOUNTAINS.  WIND GUSTS WILL
BE AS HIGH AS 60 MPH IN THE LOWER ELEVATIONS AND 70 MPH OVER THE
LARAMIE RANGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

RUBIN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 17, 2:28 PM MDT, 11 minutes earlier.

Area forecast discussion, Oct 17, 2:28 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT WED OCT 17 2007

.SHORT TERM...A STRONG CYCLONE DEVELOPING ACROSS THE MIDWEST WILL
STRENGTHEN THE SURFACE GRADIENTS IN EASTERN WYO AND THE NEB
PANHANDLE DURING THE NEXT 12 HOURS. ISOLATED SHOWERS AND
THUNDERSTORMS ARE OCCURRING PRIMARILY EAST OF CHEYENNE AS AN
UPPER WAVE TRAVERSES NE WYOMING AND WESTERN SOUTH DAKOTA. THE
CONVECTIVE ACTIVITY SHOULD DIMINISH AFTER DARK...BUT MOISTURE
ASSOCIATED WITH THE LOW WILL PROMOTE SHOWER ACTIVITY ACROSS THE
NORTHERN PANHANDLE THROUGH THURSDAY MORNING. WIND POTENTIAL IS THE
MAIN FOCUS THIS TERM...WITH MOS GUIDANCE DANCING NEAR THE
WARNING/ADVISORY THRESHOLDS. NAM AND GFS MAXIMIZE THE GRADIENT AT
12Z THURSDAY...WITH WINDS ALOFT REMAINING STRONG MOST OF THE DAY.
SEVERAL FACTORS TO CONSIDER IN THIS POSSIBLE WIND EVENT. THE WINDS
ALOFT WILL BE 30 TO 40 DEGREES MORE NORTHERNLY THAN THE SURFACE
GRADIENT PUSH...SO REINFORCING TRANSLATION WILL ONLY BE PARTIAL.
HOWEVER...THE 700 MB WINDS ROUNDING THE LOW TO THE EAST WILL BE
STRONG ENOUGH ON THEIR OWN TO BRING ADVISORY CONDITIONS TO THE
PANHANDLE. THE FURTHER WEST...THE LESS THE 700MB WINDS. BUT THE
FURTHER WEST...THE TYPICAL WYOMING RESPONSE TO GRADIENTS
INCREASES...SO WINDS ALOFT MIGHT NOT BE NEEDED. HAVE FACTORED ALL
THIS...PLUS SCARY MOS NUMBERS...AND RE-ISSUED THE WATCH FOR THE
SOUTHERN WYOMING PLAINS...AND HAVE RETAINED THE CURRENT WATCH FOR
THE PANHANDLE. WYOMING ALWAYS BLOWS FIRST...SO HAVE MOVED THE
WYOMING ZONES UP THREE HOURS TO BEGIN AT 09Z. ALSO...WENT AHEAD
AND ISSUED A HIGH WIND WARNING FOR PLATTE COUNTY SINCE BORDEAUX
CAN SEE HIGH WINDS AT THE DROP OF A HAT. WINDS WILL GRADUALLY
DECREASE THURSDAY EVENING AS THE LOW CONTINUES EAST. MOISTURE AND
CLOUDS SHOULD SCOOT EAST ON FRIDAY WITH WARMER RIDGING TAKING
PLACE. RESIDUAL BREEZINESS WILL OCCUR WITH FAST FLOW ALOFT ON THE
PERIPHERY OF THE RIDGE.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
GFS AND ECMWF DIFFER GREATLY IN HANDLING OF THE UPPER LOW/TROUGH
THAT IS EXPECTED TO BE IN THE AREA SATURDAY NIGHT AND SUNDAY.  THE
GFS BRINGS AN OPEN UPPER TROUGH ACROSS THE CWA DURING THIS TIME
PERIOD...WHILE THE ECMWF BEGINS TO BRING THE UPPER TROUGH INTO THE
AREA ON SUNDAY...BUT THEN FORMS A CUTOFF LOW OVER THE SOUTHERN
ROCKIES AND RETROGRADES IT INTO THE 4 CORNERS AREA.  THIS SEEMS ODD
AT THIS TIME...SO WILL GO WITH THE GFS.  GEFS IS SIMILAR TO GFS BUT
A BIT SLOWER IN TIMING.  WITH THAT IN MIND...WILL START SHOWERS IN
THE WESTERN PORTION OF THE FORECAST AREA DURING THE DAY
SATURDAY...THEN SPREAD IT EAST ACROSS THE REST OF THE CWA SATURDAY
NIGHT.  THE ASSOCIATED COLD FRONT WILL MOVE ACROSS THE CWA BY SAT
EVENING.  THE SHOWERS WILL CHANGE TO SNOW AROUND MIDNIGHT SAT NIGHT
ACROSS ALL BUT THE FAR EASTERN COUNTIES OF THE CWA.  THE SNOW
SHOWERS WILL CONTINUE ACROSS THE AREA UNTIL MID DAY SUNDAY...THEN
WILL MIX WITH OR CHANGE TO RAIN AT THE LOWER ELEVATIONS.  WILL KEEP
A SLIGHT CHANCE OF SNOW SHOWERS SUNDAY NIGHT NEAR THE CO BORDER.
DRY AND BREEZY CONDITIONS WILL PREVAIL FROM MONDAY THROUGH WEDNESDAY
AS AN UPPER RIDGE BUILDS ACROSS THE AREA WITH DOWNSLOPE SURFACE
WINDS.  HIGH TEMPERATURES WILL BE AROUND 8 DEGREES ABOVE NORMAL FOR
SAT...10 TO 15 DEGREES BELOW NORMAL FOR SUN...AND AROUND NORMAL FOR
MON THROUGH WED.

&&

.AVIATION...VFR THROUGH THE WEEKEND...BUT SURFACE WINDS WILL
BECOME STRONG OVERNIGHT AND LAST THROUGH THURSDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...HIGH WIND WATCH FROM 6 AM THURSDAY TO 4 PM THURSDAY FOR NEZ001-
     NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION...SOWKO
LONG TERM....KMD
Hazardous weather outlook, Oct 17, 11:55 AM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1155 AM MDT WED OCT 17 2007

NEZ001>003-019>021-054-055-181100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1155 AM MDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS WILL INCREASE TONIGHT OVER THE NEBRASKA PANHANDLE.
WIND GUSTS TO 45 MPH ARE LIKELY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH IS IN EFFECT FOR THURSDAY OVER THE PANHANDLE.
NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH SOME
GUSTS POSSIBLE UP TO 55 MPH DURING THE DAY.  THE WINDS WILL
STILL GUST TO 45 MPH EARLY THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059>062-065-067>070-181100-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1155 AM MDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS WILL INCREASE TONIGHT OVER SOUTHEAST WYOMING.
WIND GUSTS TO 45 MPH ARE LIKELY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH SOME
GUSTS POSSIBLE UP TO 55 MPH DURING THE DAY. THE WINDS WILL STILL
GUST TO 45 MPH EARLY THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-064-066-181100-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-
1155 AM MDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT
NORTHWEST WINDS WILL BY TONIGHT OVER THE SOUTHEAST WYOMING
MOUNTAINS. WIND GUSTS TO 45 MPH ARE LIKELY AFTER MIDNIGHT LATE
THIS AFTERNOON AND THROUGH TONIGHT.  IN ADDITION...SNOW SHOWERS
WILL FALL AT TIMES OVER THE MOUNTAINS THIS AFTERNOON AT ELEVATIONS
ABOVE 9000 FEET.  THOSE SNOW SHOWERS WILL PERSIST TONIGHT WITH
THE SNOW LEVEL LOWERING TO 7500 FEET. NEW SNOW ACCUMULATION WILL
BE 2 TO 3 INCHES IN THE SNOWY RANGE...WITH LIGHTER AMOUNTS OVER
THE LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH SOME
GUSTS POSSIBLE UP TO 55 MPH DURING THE DAY. THE WINDS WILL STILL
GUST TO 45 MPH EARLY THURSDAY NIGHT. MOST OF THE SNOWFALL WILL
HAVE ENDED EARLY THURSDAY MORNING...HOWEVER ANOTHER STORM SYSTEM
ON SATURDAY NIGHT WILL BRING ANOTHER CHANCE OF SNOW SHOWERS TO
THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.